Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 27, 2009, 10:45 AM CST for Henry County, Rock Island County, Whiteside County, Illinois. It took effect at Feb 27, 2009, 9:09 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 10:45 AM CST (16:45 UTC)
- In effect from
- Feb 27, 2009, 9:09 PM CST
- Expired
- Mar 3, 2009, 5:31 AM CST
- In force
- 3 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Moderate
Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River near Joslin (JOSI2). The gauge peaked at 14.15 ft at Mar 1, 2009, 8:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05446500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 3:05 AM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Feb 27, 3:05 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CST FRI FEB 27 2009 .SYNOPSIS... HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TODAY BRINGING QUIET BUT COLDER CONDITIONS TO THE AREA. TONIGHT INTO SATURDAY AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION BRINGING SOME SNOW TO THE AREA. AFTER THIS DISTURBANCE EXITS THE AREA SATURDAY EVENING... AN EXTENDED PERIOD OF QUIET WEATHER IS EXPECTED ACROSS THE MIDWEST. LATE NEXT WEEK THERE ARE INDICATIONS THAT ANOTHER STORM SYSTEM WILL AFFECT THE MIDWEST. && .SHORT TERM...TODAY AND TONIGHT... STORM SYSTEM EXITING THE AREA WITH A DECAYING DEFORMATION ZONE MOVING ACROSS THE CWFA. RADAR RETURNS/SFC OBS INDICATE WHAT IS PROBABLY FLURRIES. MODELS ARE NOT HANDLING THE LOW LEVEL MOISTURE WELL AT ALL BUT INTERNAL SIGNALS INDICATE MOST PRECIP SHOULD BE DONE BY 12Z. VARIOUS TOOLS SUGGEST THERE MIGHT BE SOME ISOLD FLURRIES EAST OF THE MISSISSIPPI THROUGH 14Z. AS FOR THE CLOUDS...WILL GO WITH THE IDEA OF A SLOW CLEARING DURING THE MORNING WITH SOME SUNSHINE IN THE AFTERNOON. CONFIDENCE ON THIS IS NOT HIGH. TEMPERATURES TO BE TRICKY AS THE LOW CLOUDS ARE HELPING TO KEEP OVERNIGHT TEMPERATURES UP. SO...MAX TEMPERATURES FOR TODAY MAY NEED TO BE ADJUSTED UPWARD. TONIGHT...THE BETTER FORCING AND LOWER CONDENSATION PRESSURE DEFICITS REMAIN WEST OF THE CWFA THROUGH 06Z. AFTER 06Z... CONDENSATION PRESSURE DEFICITS DO LOWER BUT THE FORCING IS NOT OVERLY GREAT. SO...WILL CONTINUE WITH POPS BUT PLACE THEM WHERE THE LOWER CONDENSATION PRESSURE DEFICITS AND BETTER LOW LEVEL CONVERGENCE IS LOCATED. SNOWFALL AMOUNTS SHOULD BE AN INCH OR LESS. ...08... .LONG TERM...SATURDAY THROUGH NEXT THURSDAY... ...DRY CONDITIONS THROUGH TUESDAY WITH WARMING TREND NEXT WEEK... INITIALIZATION GOOD WITH VERIFICATION AT 06Z SUGGESTING BLEND OF GFS AND HI-RES ECMWF WITH GOOD CONSISTENCY. QUIET NORTHWEST FLOW TO TRANSITION TO ZONAL FLOW WITH SIGNIFICANT WEST COAST TROUGH BY MID WEEK. SATURDAY...TRIMMED POPS AS FORCING FROM UPPER LOW IN PACIFIC NORTHWEST TO PASS MOSTLY TO SOUTH OF FORECAST REGION. DURING MORNING ENOUGH MOISTURE AVAILABLE FOR SCATTERED FLURRIES SOUTH OF I-80 SUGGESTED. AT 850/700 MB LEVELS...ENOUGH CONVERGENCE FOR POSSIBLY SOME LIGHT SNOW ALONG IA/MO BORDER AND HAVE 30-40 POPS WITH DUSTING TO FEW TENTHS OF AN INCH OF SNOW FOR NE MISSOURI COUNTIES. LATE FEBRUARY SUNSHINE AND CLEARING SKIES SUPPORT LARGE DIURNAL TRENDS FOR HIGHS TO REACH NEAR FREEZING MOST LOCATIONS...STILL 10 DEGREES BELOW NORMAL. SATURDAY NIGHT THROUGH TUESDAY NIGHT...MOSTLY CLEAR SKIES WITH CANADIAN HIGH PRESSURE TO SUPPORT COLD NIGHTS AND LARGE DIURNAL RANGES INTO MONDAY. MINS INTO MONDAY MORNING MAY NEED TRIMMING ANOTHER FEW MORE DEGREES WITH LIGHT WINDS AND CLEAR SKIES SUPPORTING MAX RADIATIONAL COOLING CONDITIONS. HIGHS MONDAY AND ESPECIALLY TUESDAY AS HIGH PRESSURE MOVES EAST. LOW LEVEL THERMAL FIELDS AND EARLY MARCH SUN SUPPORTS WARMING MAY BE STRONGER FOR LATER SHIFTS TO CONSIDER BUMPING TEMPERATURES BY UP TO 5 DEGREES ON TUESDAY. WEDNESDAY AND THURSDAY...NO CHANGES MADE WITH PACIFIC ENERGY TO APPROACH CENTRAL US SUGGESTING CHANCE POPS OF RAIN WITH ABOVE NORMAL TEMPERATURES. MAGNITUDE OF THIS SYSTEM SHOULD BE CLARIFIED NEXT 36- 48 HOURS. LIGHT TO MODERATE PRECIPITATION AMOUNTS SUGGESTED ATTM BASED ON MODEST UPPER JET STREAK VELOCITY STRUCTURES. ..NICHOLS.. && .AVIATION... CONDITIONS SLOWLY IMPROVING WITH MOST CIGS AROUND 1KFT. CIGS TO HOLD IN THE 1-2KFT RANGE TO AROUND 18Z WHEN THE LOW LEVEL CLOUDS SHOULD BREAK UP WITH VFR CONDITIONS IN THE AFTERNOON AND EVENING. SOME ISOLD --SN MAY BE SEEN UNTIL 14Z FROM THE MISSISSIPPI RIVER ON EAST. UPPER LEVEL DISTURBANCE ARRIVES LATE TONIGHT. FORCING IS NOT GREAT BUT THERE SHOULD BE SOME -SN. BEST GUESS RIGHT NOW IS CIGS DROPPING TO AROUND 1KFT AT KBRL WITH 3-5SM. KCID/KMLI/KDBQ TO BE AFFECTED LESS BUT SHOULD SEE CIGS OF 2-3KFT. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/NICHOLS
Hazardous weather outlook, Feb 27, 5:00 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST FRI FEB 27 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ACCUMULATING LIGHT SNOW WILL DEVELOP LATE TONIGHT AND AFFECT AREAS MAINLY SOUTH OF HIGHWAY 34 AND WEST OF THE MISSISSIPPI. SNOW AMOUNTS SHOULD BE AN INCH OR LESS. AREA RIVERS ARE RESPONDING TO THE HEAVY RAINFALL ON THURSDAY. MOST WILL CREST BELOW FLOOD STAGE. THE ROCK RIVER MAY APPROACH FLOOD STAGE AT JOSLIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 08/NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:45 AM CST | River Flood Warning | DVN | Henry, Rock Island | 4 hr |
| Feb 27, 10:45 AM CST | River Flood Warning | DVN | Henry, Rock Island | 3 days |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.